MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, LOW; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

CODMAN AND SHURTLEFF, INC MODEL 3000 - 30ML VOLUME, LOW; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Catalog Number AP03000L
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Memory Loss/Impairment (1958); Overdose (1988); Swelling (2091); Hypoesthesia (2352); Confusion/ Disorientation (2553)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #1226348-2018-00721.Additional patient/initial reporter information was requested, but the patient would not provide it.Conclusion: based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a patient that a codman 3000 (ap03000l/(b)(4)) had been malfunctioning and the pump was removed in approximately mid-(b)(6) 2018.The pump was implanted in 2009.The patient¿s physician stopped treating him and the patient was forced to see another physician.The patient stated that he started having problems with the pump when he switched physicians.At that time, the drug in the pump was switched to baclofen.The physician refused to provide the patient with oral medication while trying to wean him off of the pump.The patient claims that the pump was off by 1ml, but could not explain how he knew.He stated that the pump was overdosing and that the pump malfunction was causing numbness in his left leg, weight loss, swelling of the legs, erectile dysfunction, mental confusion, and memory loss.The patient was not implanted with a new pump and would not confirm whether or not he is being treated with oral pain medication.

Brand Name
MODEL 3000 - 30ML VOLUME, LOW
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
33 technology drive
irvine CA 92618
MDR Report Key7835945
Report Number1226348-2018-00721
Device Sequence Number19252064
Product Code LKK
UDI-Device Identifier10886704043607
UDI-Public10886704043607
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAP03000L
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date08/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;